# SDR GAJA12.15.20.01

- Difficulty date: December 15, 2020
- Submitted: January 13, 2021
- Operation: Air carrier
- Aircraft: N31932
- Make and model: Piper PA-31-350
- Aircraft serial: 317405144
- Aircraft time: 10,280 hours
- System (JASC): 2430 · DC Generating System
- Part: Bolt
- Condition: Loose
- Location: Tensioner
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LOSS OF LEFT ALTERNATOR FOLLOWED BY LOSS OF DEICE COMPONENTS LEAD PILOT TO TAKE EMERGENCY ACTION IN IMC AND DIVERT BACK TO ORIGIN.  UPON INSPECTION FOUND LEFT ALTERNATOR BELT TENSIONER BOLT TO HAVE LOOSENED UP, CAUSING THE LEFT ALTERNATOR BELT TO BECOME LOOSE.  THUS CAUSING AN ALTERNATOR FAILURE.  BATTERY WAS CHANGED OUT WITH NEW AS A PRECAUTIONARY MEASURE.
